MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 05/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2013) is considered to be a best estimate.This emdr represents the bard perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2013 - patient was diagnosed with recurrent femoral hernia thereby underwent open repair with excision of mesh and implant of perfix plug (device 1).Per op notes, "an incision was made through the previous incision.A very large firm mass in the area consistent with a piece of mesh within the subcutaneous tissue was noted.The unknown mesh was completely removed which exposed the femoral canal.A large hernia sac was identified and dissected free.A large piece of omentum incarcerated with the hernia was noted and reduced.It was then closed with suture.A very large femoral hernia was identified.A perfix plug (device 1) was placed and secured with suture." (note: the prior mesh visualized during this procedure was unknown).On (b)(6) 2014 - patient was diagnosed with recurrent left femoral hernia thereby underwent laparoscopic converted to open repair with excision of perfix plug (device 1) and implant of perfix plug (device 2).Per op notes, "a skin incision was made below the umbilicus.A lot of filmy adhesions were noted.Femoral hernia was identified.An incision was made through her previous inguinal incision for open repair.A very contracted piece of mesh was noted and dissected free.The perfix plug (device 1) was excised.A very large hernia sac was identified and completely freed up and then closed off with suture.A perfix plug (device 2) was placed and secured with suture.The hernia sac was reduced and it was densely adherent.A piece of synthetic mesh was then placed in the preperitoneal space and tacked below the femoral defect." on (b)(6) 2019 - patient was diagnosed with recurrent left inguinal hernia and primary right femoral hernia and right inguinal hernia thereby underwent robotic assisted repair with implant of ventralight st mesh (device 3 and 4).Per op notes, "a small incision was made.The left inguinal hernia and right femoral hernia were identified.The left inguinal hernia had scar tissue from the previous mesh and appeared to have a plug down in the femoral area.The mesh was lifted off the transverse.Some enlarged nodes in the left groin was noted and two of these were excised.The indirect space was imbricated with suture and then the ventralight st mesh (device 3) was placed and secured to cooper¿s ligament with suture.The right side was then incised with a curvilinear incision.The femoral hernia was reduced and then closed with suture.The ventralight st mesh (device 4) was placed and secured to cooper¿s ligament with suture.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25371607
Report Number1213643-2026-00707
Device Sequence Number13060667
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(17)180528(10)HUXD2362
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Catalogue Number0112760
Device Lot NumberHUXD2362
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale